MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113127
Medical Device Problem Codes Failure to Form Staple (2579); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during the procedure while stapling in the cooper's ligament using optifix straight, the stapler apparently slipped, causing the pilot tip (guidewire) to bend, which prevented subsequent staples from being ejected.There were loose and broken fasteners present and were removed from patient's body.The subject device is said to be available however, at this time it has not been received.Based on the information provided the most probable cause for the reported failure to fixate is the result of forces applied in use while firing into an underlying hard structure the cooper's ligament.A review of manufacturing records was conducted and shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.The instructions-for-use supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states, "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue." and "insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during the procedure while stapling in the cooper's ligament using optifix straight fixation device, the stapler apparently slipped, causing the pilot tip (guidewire) to bend, which prevented subsequent staples from being ejected.Reportedly, two staples could be placed on either side of the inferior abdominal wall arteries and veins, and one on the inner side.The loose and broken fasteners were removed from patient's body.The surgeon was the first-time user of the device and dry fried the device to check the problem re-occurrence.There was no patient injury.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25472374
Report Number1213643-2026-00739
Device Sequence Number13350390
Product Code GDW
UDI-Device Identifier00801741074325
UDI-Public(01)00801741074325(17)270828(10)HUKV0760
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113127
Device Lot NumberHUKV0760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date06/11/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown